Antidepressant (Mirtazapine/Remeron) Contributed to Tinnitus Spike... Need Advice

Discussion in 'Support' started by LanaC, Nov 24, 2015.

tinnitus forum
    1. LanaC
      Balanced

      LanaC Member

      Location:
      Slovenia
      Tinnitus Since:
      2005 (hardly noticed it); 10/2015 major spike
      Cause of Tinnitus:
      noice induced; medicine, stress (spike)
      Hi everybody,
      I have posted my T story on introduce yourself:
      https://www.tinnitustalk.com/threads/major-spike-4-weeks-ago.12089/
      Has anyone experienced spike in T after using AD for longer period of time and T returned to its baseline?
      I have experienced major spike in T after being on Mirtazapine (Remeron 30mg) for 1,5 year.
      Need advice
      Thank you
       
    2. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Bump

      I'm having a really bad spike right now and I'm on mirtazapine for the last 3 months. Never had T that bad though. Some says it is ototoxic and some says it is safe..
       
    3. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I took Remeron and experienced a distortion in my tinnitus. Its like one of that lower ones of my ringing became louder. I got off quickly but experienced depression, but to be honest it the T was causing me to suffer anyways. It did go away shortly after I stopped it though. For months I have been taking Lamictal which helped me lower the tinnitus with each increase but then for whatever reason about 12 days after the last increase my tinnitus went to its baseline and I crashed hard do to it. I was really surprised. Haven't felt that way since I started taking it late Decemeber. It could have been a combination though of me freaking out and taking .5mg of Klonopin before sleeping. I do think if I did not have tinnitus I would be doing great with Klonopin and Lamictal.
       
    4. Gr8fulDude
      Balanced

      Gr8fulDude Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      07/2012
      The prospect of Mirtazapine causing a spike after taking it for more than a year seems unlikely. Most find it does the opposite but even if it causes a spike it should resolve after discontinuance. Should you discontinue be sure to consult your doctor first.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.